Nevada, 2010Damaging Wind in Nevada, June 29, 2010
June 29, 2010 · NWS LKN · 1 event in 1 county or zone
Thunderstorm winds estimated at 65 mph blew over several fruit trees about 30 feet tall and moved around some bails of hay. Power was out for several hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorm winds estimated at 65 mph blew over several fruit trees about 30 feet tall and moved around some bails of hay. Power was out for several hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jun 29, 2:04 PM PST, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 29, 2:04 PM PST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
304 PM PDT TUE JUN 29 2010
.SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL BE CONFINED MAINLY TO
ELKO COUNTY THIS EVENING...WITH STRONG GUSTY WINDS AND LIGHT RAIN
OR SMALL HAIL POSSIBLE. THESE STORMS WILL DIMINISH LATER THIS
EVENING AND OVERNIGHT. COULD SEE SOME ISOLATED THUNDERSTORMS
BETWEEN CENTRAL AND NORTHEASTERN NEVADA ON WEDNESDAY. OTHERWISE
WEATHER WILL BE BENIGN THROUGH THE WEEKEND. &&
.SHORT TERM...TONIGHT THROUGH THURSDAY. SHOWER AND THUNDERSTORM
ACTIVITY THIS AFTERNOON HAS BEEN LIMITED MAINLY TO ELKO
COUNTY...HOWEVER HAVE HAD A STRIKE OR TWO IN WHITE PINE COUNTY AS
WELL. GUSTY WINDS ARE THE MAIN CONCERN WITH THESE STORMS THROUGH
THIS EVENING. A COUPLE STORMS IN THE MID-AFTERNOON HOURS TODAY
PRODUCED WIND GUSTS OF 50-55 MPH. ISOLATED THUNDERSTORM ACTIVITY
WILL BE POSSIBLE TONIGHT AS WELL...AS A 60-65KT H3 JET ALOFT KEEPS
SOME INSTABILITY OVER THE AREA. WEAK INSTABILITY LINGERS OVER THE
CENTRAL NEVADA HIGHLANDS...NORTHEAST OVER THE RUBY MTS...AND
ACROSS EXTREME NORTHERN NEVADA WEDNESDAY AFTERNOON. HOWEVER ANY
ACTIVITY SHOULD BE LOW END ISOLATED IN COVERAGE.
GUSTY WINDS ARE EXPECTED BOTH WEDNESDAY AND THURSDAY AFTERNOONS AS
A SURFACE LOW PARKS OVER NORTHEASTERN NEVADA...LEADING TO GUSTY
SOUTHWESTERLY WINDS OVER WESTERN AND CENTRAL NEVADA. DRIER AND
MORE STABLE AIR IS EXPECTED OVER THE REGION THURSDAY.
.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY. UPPER TROUGH WILL MOVE
ACROSS NRN AND CNTRL NV FRIDAY AND SATURDAY FOR COOLER TEMPS WITH
HIGHS IN MID 70S TO LOWER 80S NORTH AND IN THE 80S ACROSS CNTRL NV.
DRY AIRMASS ASSOCIATED WITH THIS TROUGH SO NO TSTMS OR PRECIPITATION
IS EXPECTED. TROUGH BEGINS TO LIFT OUT OF THE AREA ON SUNDAY FOR A
WARMING TREND WITH HIGH TEMPS WARMING BACK INTO THE MID 80S TO THE
LOWER 90S BY MONDAY. SOME MOISTURE WILL MOVE INTO CNTRL NV ON
TUESDAY FOR A SLIGHT CHANCE OF THUNDERSTORMS. &&
.AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THRU 03Z
MAINLY ACROSS NERN NV WITH ABOUT A 10 PCT CHANCE OF A TSTM AT THE
KEKO TERMINAL AND ABOUT A 5 PCT CHANCE AT KWMC. &&
.FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS OVER ELKO COUNTY
THROUGH THE EVENING HOURS WITH ISOLATED DRY THUNDERSTORMS ACROSS
HUMBOLDT COUNTY AND PORTIONS OF CENTRAL NEVADA. DRIER AIR MOVES
INTO THE REGION WEDNESDAY WHICH WILL KEEP DRY THUNDERSTORM
ACTIVITY LIMITED TO MAINLY ZONES 454 468 469 AND 470...WITH ONLY
ISOLATED COVERAGE. A DRIER AND MORE STABLE AIR MASS WILL LEAD TO
BENIGN WEATHER THURSDAY THROUGH THE WEEKEND. AFTERNOON WINDS WILL
BE BREEZY MOST AREAS WEDNESDAY THROUGH FRIDAY. &&
.LKN WATCHES/WARNINGS/ADVISORIES...NONE. &&
96/91/91
In the hours before
Special weather statement, Jun 29, 12:44 PM PST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
144 PM PDT TUE JUN 29 2010
NVZ031-032-034-292130-
NORTHERN ELKO COUNTY NV-RUBY MOUNTAINS/EAST HUMBOLDT RANGE
NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV-
144 PM PDT TUE JUN 29 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 230 PM
PDT...
AT 140 PM PDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM IN SPRING
CREEK...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH PEA
SIZE HAIL.
* LOCATIONS IMPACTED INCLUDE...
SPRING CREEK...
RYNDON...
DEETH...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4125 11542 4112 11506 4069 11547 4078 11577
TIME...MOT...LOC 2042Z 211DEG 25KT 4086 11551
Special weather statement, Jun 29, 1:15 PM PST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
215 PM PDT TUE JUN 29 2010
NVZ031-032-292145-
NORTHERN ELKO COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV-
215 PM PDT TUE JUN 29 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 245 PM
PDT...
AT 210 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF WELLS...MOVING NORTHEAST AT
30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH PEA
SIZE HAIL.
* LOCATIONS IMPACTED INCLUDE...
RURAL CENTRAL ELKO COUNTY...
RURAL EASTERN ELKO COUNTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4162 11480 4145 11436 4109 11474 4118 11502
TIME...MOT...LOC 2114Z 209DEG 26KT 4122 11477
Thunderstorm Wind, Elko
- When
- June 29, 4:30 PM PST to 4:35 PM PST
- Where
- Elko County, 40.66 mi WNW of Midas
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 41.500, -117.530
Thunderstorm winds estimated at 65 mph blew down several fruit trees around 30 feet tall and moved around some bails of hay. Power was out for several hours.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 29, 20101 death · 1 injured · $13,000 · 1 in hail · 5 events
- Heat in Maryland, June 29, 20101 death · 1 event
- Rip Current in New York, June 29, 20101 death · 1 event
- Hail and Damaging Winds in South Carolina, June 29 to 30, 2010$169,000 · 60 kt wind · 26 events
- Flash Flood and Hail in North Carolina, June 29, 2010$100,000 · 1 in hail · 34 events
- Flash Flooding in Mississippi, June 29 to 30, 2010$65,000 · 3 events
- Hail and Damaging Winds in North Carolina, June 29, 2010$54,000 · 52 kt wind · 6 events
- Hail and Damaging Winds in South Carolina, June 29, 2010$27,000 · 52 kt wind · 9 events
- Hail and Damaging Winds in Montana, June 29 to 30, 20101.75 in hail · 26 events
- Flash Flood in Texas, June 29, 2010$25,000 · 1 event
- Damaging Winds in North Carolina, June 29, 2010$6,000 · 60 kt wind · 16 events
- Flash Flooding in Texas, June 29, 2010$17,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229154.